Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 40, NWS Jackson, MS

March 31, 2015Holmes County, Humphreys County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Mar 31, 2015, 5:34 PM CDT for Holmes County, Humphreys County, Mississippi. It was in force for 56 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 31, 2015, 5:34 PM CDT (22:34 UTC)
Expired
Mar 31, 2015, 6:30 PM CDT
In force
56 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

Counties Holmes County, MS, Humphreys County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 112 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 31, 5:50 PM CDTTSTM WND DMGIsola, MSPARTIAL CANOPY COLLAPSE OVER THE GAS PUMPS AT THE DOUBLE QUICK IN ISOLA. REPORTED BY EMERGENCY MANAGEMENT
Mar 31, 5:50 PM CDTHAIL 0.88Isola, MSLOTS OF PEA TO NICKEL SIZE HAIL IN ISOLA.
Mar 31, 5:53 PM CDTHAIL 1Belzoni, MSDIME TO QUARTER SIZE HAIL ON THE WEST SIDE OF BELZONI.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 31, 1:45 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 10.6 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2015-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 255 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2015-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
255 J/kg
Mixed-layer CIN
-328 J/kg
Mixed-layer LCL
870 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

428 
WUUS54 KJAN 312234
SVRJAN
MSC051-053-312330-
/O.NEW.KJAN.SV.W.0040.150331T2234Z-150331T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
534 PM CDT TUE MAR 31 2015

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HUMPHREYS COUNTY IN CENTRAL MISSISSIPPI...
  NORTHWESTERN HOLMES COUNTY IN CENTRAL MISSISSIPPI...

* UNTIL 630 PM CDT

* AT 533 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ISOLA...OR
  11 MILES NORTHWEST OF BELZONI...MOVING SOUTHEAST AT 35 MPH.

  HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
           WIND DAMAGE TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  BELZONI AROUND 550 PM CDT.
  MIDNIGHT AROUND 555 PM CDT.
  THORNTON AROUND 610 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE SILVER
CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3327 9046 3324 9041 3324 9037 3329 9036
      3325 9018 3312 9020 3301 9031 3302 9034
      3300 9061 3314 9070 3320 9068 3323 9073
      3326 9073 3327 9053 3330 9048 3330 9046
TIME...MOT...LOC 2233Z 309DEG 31KT 3326 9067 

HAIL...1.75IN
WIND...60MPH
 
$$

CME
3 follow-up statements
127 
WWUS54 KJAN 312247
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
547 PM CDT TUE MAR 31 2015

MSC051-053-312330-
/O.CON.KJAN.SV.W.0040.000000T0000Z-150331T2330Z/
HUMPHREYS MS-HOLMES MS-
547 PM CDT TUE MAR 31 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR HUMPHREYS AND WEST CENTRAL HOLMES COUNTIES...

AT 547 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BELZONI...
MOVING SOUTHEAST AT 35 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  BELZONI AROUND 550 PM CDT.
  MIDNIGHT AROUND 555 PM CDT.
  THORNTON AROUND 615 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE SILVER
CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3327 9046 3324 9041 3324 9037 3325 9018
      3312 9020 3301 9031 3302 9034 3300 9059
      3313 9063 3320 9065 3326 9065 3327 9053
TIME...MOT...LOC 2247Z 309DEG 31KT 3318 9056 

HAIL...1.75IN
WIND...60MPH
 
$$

CME
520 
WWUS54 KJAN 312255
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
555 PM CDT TUE MAR 31 2015

MSC051-053-312330-
/O.CON.KJAN.SV.W.0040.000000T0000Z-150331T2330Z/
HUMPHREYS MS-HOLMES MS-
555 PM CDT TUE MAR 31 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR CENTRAL HUMPHREYS AND WEST CENTRAL HOLMES COUNTIES...

AT 554 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BELZONI...
MOVING SOUTHEAST AT 35 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  THORNTON AROUND 610 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE SILVER
CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3322 9040 3322 9019 3312 9020 3301 9031
      3302 9034 3300 9059 3310 9062 3316 9063
      3323 9055
TIME...MOT...LOC 2254Z 306DEG 31KT 3315 9048 

HAIL...1.75IN
WIND...60MPH
 
$$

CME
485 
WWUS54 KJAN 312303
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
603 PM CDT TUE MAR 31 2015

MSC051-053-312330-
/O.CON.KJAN.SV.W.0040.000000T0000Z-150331T2330Z/
HUMPHREYS MS-HOLMES MS-
603 PM CDT TUE MAR 31 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR CENTRAL HUMPHREYS AND WEST CENTRAL HOLMES COUNTIES...

AT 602 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR THORNTON...
MOVING SOUTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  THORNTON AROUND 610 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE SILVER
CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3319 9047 3319 9032 3312 9020 3301 9031
      3302 9034 3300 9059 3310 9062 3314 9057
TIME...MOT...LOC 2302Z 309DEG 31KT 3310 9041 

HAIL...1.00IN
WIND...60MPH
 
$$

CME

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 4:48 PM CDT, 46 minutes earlier.

Area forecast discussion, Mar 31, 4:48 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
448 PM CDT TUE MAR 31 2015

.DISCUSSION...SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS
NORTHERN MISSISSIPPI...GENERALLY ALONG AND NORTH OF THE HIGHWAY 82
CORRIDOR WITHIN THE SEVERE THUNDERSTORM WATCH AREA. SOME OF THESE
STORMS HAVE HAD A HISTORY OF PRODUCING LARGE HAIL IN PORTIONS OF
ARKANSAS AND COULD PRODUCE HAIL TO THE SIZE OF BASEBALLS ALONG WITH
60-70MPH WINDS. THIS IS NOT TOO SURPRISING GIVEN 8C/KM LAPSE RATES
OVER THE AREA AND 300-500 J/KG OF CAPE IN THE HAIL GROWTH REGION.
THESE STORMS WILL CONTINUE TO TRACK THE SOUTHEAST THROUGH THIS
AFTERNOON INTO EARLY EVENING AS MOISTURE...HEATING...COMBINE WITH A
PASSING DISTURBANCE AND LINGERING BOUNDARY. MOST OF THE MORE ROBUST
SHOULD DIMINISH THIS EVENING BUT SOME COULD LINGER A LITTLE LONGER.

SOME RAIN AND STORM CHANCES CONTINUE TOMORROW AS A BOUNDARY LAYS
DRAPED ACROSS THE REGION AHEAD OF A SHORTWAVE TROUGH. AHEAD OF THE
SHORTWAVE...RIDGING WILL BUILD EAST THROUGH THE REGION. THIS WILL
CAUSE THE BOUNDARY TO LIFT NORTH AND OUT OF THE FORECAST AREA.
DESPITE THE TROUGH WEAKENING AS IT APPROACHES AND MOVES THROUGH THE
CWA...WITH A WARM MOIST AND UNSTABLE AIRMASS OVER THE REGION...IT
WILL STILL BE ABLE TO SPARK SOME CONVECTION OVER THE REGION
WEDNESDAY.

SHOWERS AND STORMS WILL BE POSSIBLE AGAIN ON THURSDAY...MAINLY
DIURNALLY DRIVEN COUPLED WITH THE ASCENT FROM A PASSING WAVE. WHILE
THERE WILL BE PLENTY OF INSTABILITY...LAPSE RATES DONT LOOK AS GOOD
AND SEVERE STORMS ARE NOT AS FAVORED RIGHT NOW. HEIGHTS WILL
INCREASE OVER THE REGION THURSDAY NIGHT...ALLOWING US TO BE CAPPED
THROUGH EARLY FRIDAY. ANOTHER...MORE IMPRESSIVE...SYSTEM DEVELOPS
ACROSS THE SOUTHERN PLAINS AND TRACKS ACROSS ARKANSAS INTO THE OHIO
VALLEY FRIDAY AFTERNOON. THIS WILL DRAG A COLD FRONT INTO OUR
REGION. THIS WILL ERODE THE CAP THROUGH THE AFTERNOON AND ALLOW FOR
ADDITIONAL STORMS TO DEVELOP. EXPECT A SQUALL LINE TO APPROACH OUR
REGION FROM THE NORTHWEST. SUFFICIENT CAPE...LAPSE RATES AND DEEP
LAYER SHEAR SHOULD PROMOTE SEVERE POTENTIAL FOR FRIDAY AFTERNOON.
WILL CONTINUE WITH CURRENT HAZARD GRAPHICS FOR SEVERE POTENTIAL
FRIDAY. SQUALL LINE AND FRONTAL BOUNDARY WILL MOVE THROUGH THE REGION
AND EXIT THE REGION BY LATER FRIDAY NIGHT. COOLER SFC HIGH WILL MOVE
INTO THE REGION FOR SATURDAY AND EARLY SUNDAY. ADDITIONAL SHOWERS
LOOK TO MOVE IN FROM THE WEST ON SUNDAY AFTERNOON.

&&

.AVIATION...ALL SITES ARE VFR THIS AFTERNOON...BUT THUNDERSTORMS ARE MOVING
ACROSS THE DELTA AND THIS MAY BRING MVFR AND BRIEF IFR CONDITIONS TO
GLH/GWO/GTR INTO THE EVENING HOURS. EXPECT THE THUNDERSTORM ACTIVITY
TO DISSIPATE BY 03Z...BUT MVFR/IFR CONDITIONS ARE LIKELY IN STRATUS
AND FOG AFTER 07-09Z. WINDS THIS AFTERNOON ARE OUT OF THE SOUTH-
SOUTHWEST AT 8-12KTS WITH HIGHER GUSTS...BUT WILL SUBSIDE TONIGHT TO
BETWEEN 3-5KTS. /15/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       60  79  63  82 /  13  20  10  44
MERIDIAN      58  80  60  82 /  23  28  11  31
VICKSBURG     59  80  63  82 /   8  14  12  48
HATTIESBURG   59  82  63  84 /   7  12   9  23
NATCHEZ       59  80  64  82 /   3  13  12  40
GREENVILLE    59  78  62  80 /  30  32  20  55
GREENWOOD     59  79  62  80 /  41  37  23  53

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

28/15/26/19
Hazardous weather outlook, Mar 31, 9:36 AM CDT, 7 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
936 AM CDT TUE MAR 31 2015

ARZ074-MSZ035>037-041>046-052-011445-
ASHLEY-HUMPHREYS-HOLMES-ATTALA-SHARKEY-YAZOO-MADISON-LEAKE-
NESHOBA-KEMPER-LAUDERDALE-
936 AM CDT TUE MAR 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...AND CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...TODAY

THERE IS A LIMITED POTENTIAL FOR THUNDERSTORMS CAPABLE OF PRODUCING
HAIL TO THE SIZE OF GOLF BALLS...AND WIND GUSTS OF 60 MPH OVER MANY
LOCATIONS NORTH OF THE INTERSTATE 20 CORRIDOR...AS A WEAK DISTURBANCE
INTERACTS WITH A SLOW MOVING WARM FRONT.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH OR
GREATER AND HAIL TO THE SIZE OF QUARTERS OR LARGER WILL BE POSSIBLE
ROUGHLY NORTHWEST OF A NATCHEZ TO JACKSON TO MERIDIAN LINE FRIDAY.
AREAS NORTH OF A BASTROP LOUISIANA TO MAYERSVILLE TO GREENWOOD
MISSISSIPPI LINE WILL HAVE THE GREATEST POTENTIAL FOR SEVERE WEATHER.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY AND
FRIDAY.

ARZ075-MSZ018-019-025>034-038-039-011445-
CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-WINSTON-NOXUBEE-
936 AM CDT TUE MAR 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...AND
NORTH CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...TODAY

THERE IS GREATER CONFIDENCE FOR THE POTENTIAL OF THUNDERSTORMS
CAPABLE OF PRODUCING HAIL TO THE SIZE OF GOLF BALLS...AND WIND GUSTS
OF 60 MPH FOR AREAS GENERALLY ALONG THE HIGHWAY 82 CORRIDOR THIS
AFTERNOON AND EARLY EVENING...AS A WEAK DISTURBANCE INTERACTS WITH A
SLOW MOVING WARM FRONT.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH OR
GREATER AND HAIL TO THE SIZE OF QUARTERS OR LARGER WILL BE POSSIBLE
ROUGHLY NORTHWEST OF A NATCHEZ TO JACKSON TO MERIDIAN LINE FRIDAY.
AREAS NORTH OF A BASTROP LOUISIANA TO MAYERSVILLE TO GREENWOOD
MISSISSIPPI LINE WILL HAVE THE GREATEST POTENTIAL FOR SEVERE WEATHER.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY AND
FRIDAY.

LAZ007>009-015-016-023>026-MSZ040-047>051-053>066-072>074-011445-
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON-FRANKLIN-
CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA-WARREN-HINDS-RANKIN-SCOTT-
NEWTON-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-
ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-
LAMAR-FORREST-
936 AM CDT TUE MAR 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH OR
GREATER AND HAIL TO THE SIZE OF QUARTERS OR LARGER WILL BE POSSIBLE
ROUGHLY NORTHWEST OF A NATCHEZ TO JACKSON TO MERIDIAN LINE FRIDAY.
AREAS NORTH OF A BASTROP LOUISIANA TO MAYERSVILLE TO GREENWOOD
MISSISSIPPI LINE WILL HAVE THE GREATEST POTENTIAL FOR SEVERE WEATHER.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION FRIDAY.

15

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Local storm report, Mar 31, 5:03 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
503 PM CDT TUE MAR 31 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     HAIL             BENOIT                  33.65N 91.01W
03/31/2015  E1.50 INCH       BOLIVAR            MS   PUBLIC

            HALF DOLLAR TO PING PONG SIZED HAIL IN BENOIT. REPORTED
            VIA SOCIAL MEDIA

0440 PM     HAIL             10 N LELAND             33.55N 90.90W
03/31/2015  E0.25 INCH       BOLIVAR            MS   EMERGENCY MNGR

            GOLFBALL SIZED HAIL ON HIGHWAY 61 NORTH NEAR
            WASHINGTON/BOLIVAR COUNTY LINE. RELAYED REPORT FROM
            TRAINED SPORTTER

&&
Local storm report, Mar 31, 5:10 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
510 PM CDT TUE MAR 31 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HAIL             2 NNE METCALFE          33.48N 90.98W
03/31/2015  E0.75 INCH       WASHINGTON         MS   OTHER FEDERAL

            DIME SIZE HAIL REPORTED AT THE MID DELTA REGIONAL AIRPORT
            VIA TOWER OBSERVERS.

&&

JCULIN
Local storm report, Mar 31, 5:15 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
515 PM CDT TUE MAR 31 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     HAIL             10 N LELAND             33.55N 90.90W
03/31/2015  E1.75 INCH       BOLIVAR            MS   EMERGENCY MNGR

            GOLFBALL SIZED HAIL ON HIGHWAY 61 NORTH NEAR
            WASHINGTON/BOLIVAR COUNTY LINE. RELAYED REPORT FROM
            TRAINED SPORTTER

&&

JCULIN
Local storm report, Mar 31, 5:24 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
524 PM CDT TUE MAR 31 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0438 PM     HAIL             STEENS                  33.56N 88.32W
03/31/2015  E1.00 INCH       LOWNDES            MS   PUBLIC

0504 PM     HAIL             2 NNW LELAND            33.43N 90.91W
03/31/2015  E1.75 INCH       WASHINGTON         MS   PUBLIC

            GOLF BALL SIZED HAIL IN STONEVILLE. REPORTED BY PUBLIC

&&

JCULIN
Local storm report, Mar 31, 5:29 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
529 PM CDT TUE MAR 31 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0518 PM     HAIL             TRIBBETT                33.35N 90.80W
03/31/2015  E1.75 INCH       WASHINGTON         MS   EMERGENCY MNGR

&&

JCULIN
Local storm report, Mar 31, 5:34 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
534 PM CDT TUE MAR 31 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0438 PM     HAIL             STEENS                  33.56N 88.32W
03/31/2015  E1.25 INCH       LOWNDES            MS   PUBLIC

            QUARTER TO HALF DOLLAR HAIL RELAYED VIA SOCIAL MEDIA.

&&

JCULIN

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 2:17 PM CDTSpecial Weather StatementJANBolivar43 min
Mar 31, 3:09 PM CDTSevere Thunderstorm WarningJANBolivar81 min
Mar 31, 3:53 PM CDTSevere Thunderstorm WarningJANBolivar, Sunflower, Washington67 min
Mar 31, 4:00 PM CDTSevere Thunderstorm WarningJANBolivar, Sunflower60 min
Mar 31, 4:16 PM CDTSpecial Weather StatementJANLowndes29 min
Mar 31, 4:21 PM CDTSevere Thunderstorm WarningJANLowndes20 min
Mar 31, 4:48 PM CDTSevere Thunderstorm WarningJANHumphreys, Leflore, Sunflower, Washington57 min
Mar 31, 6:19 PM CDTSevere Thunderstorm WarningJANHolmes, Yazoo56 min
Mar 31, 6:58 PM CDTSevere Thunderstorm WarningJANMadison32 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.